Hail, Wichita
- When
- June 16, 9:55 PM CST
- Where
- Wichita County, Electra
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.033, -98.917
1 hail, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 12:35 PM CST, 9 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 135 PM CDT THU JUN 16 2005 .DISCUSSION... CONVERGENCE HAS STEADILY INCREASED ALONG A STRENGTHENING FRONTAL BOUNDARY THAT EXTENDS FROM A SURFACE LOW IN SOUTHEAST COLORADO TO NEAR GARDEN CITY...WOODWARD...WEATHERFORD AND DUNCAN. MODIFIED RUC SOUNDINGS SHOW MLCAPES NEARING 3000 J/KJ WITH LESS THAN 60 CIN. THE LACK OF CUMULUS CLOUDS SUGGESTS CAP IS STILL HOLDING WITH ANOTHER COUPLE OR MORE HOURS OF INSOLATION NEEDED TO FURTHER WEAKEN THE CAP. HIGH BASED CONVECTION RESULTING FROM DEEP ISENTROPIC UPGLIDE CONTINUES TO INFLUENCE THE AREA...HOWEVER THE AREAL COVERAGE HAS DECREASED PERHAPS DUE TO INCREASED DRY AIR INTRUSION FROM CONVECTIVE MIXING. ANYHOW...LATEST TRENDS SUGGEST THIS ACTIVITY WILL BE JUST A SMALL PLAYER IN THE NEAR FUTURE WEATHER. IT IS STILL LOOKING LIKE CONVECTIVE INITIATION AND SUSTAINED CONVECTION ARE MOST LIKELY NEAR AND EAST OF THE SURFACE LOW IN SOUTHEAST COLORADO...EAST SOUTHEASTWARD ALONG THE ASSOCIATED SURFACE TROUGH/DEVELOPING WARM FRONT BY MID/LATE AFTERNOON. LESS WIDESPREAD THUNDERSTORMS MAY ALSO DEVELOP FARTHER SOUTH ALONG THE WARM FRONT TO NEAR WICHITA FALLS...HOWEVER CONVERGENCE HERE MAY BE WEAKER. WILL CONTINUE EMPHASIZING THIS SCENARIO WITH POPS INCREASING ACCORDINGLY BUT NOT CATEGORICAL. SHOULD SEE A LARGE INCREASE IN AREAL COVERAGE THIS EVENING/OVERNIGHT AS STORM MERGERS OCCUR WITH CLUSTERS SUPPORTING A WIND/HAIL THREAT...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS EVENING. AFTER MIDNIGHT....STORMS MAY WEAKEN AS CAPE DECREASES/CIN INCREASES BUT FAIRLY WIDESPREAD STORM COVERAGE IS STILL ANTICIPATED. BY MORNING...ONE OR MORE CLUSTERS MAY STILL BE INFLUENCING THE AREA ESPECIALLY NEAR THE RED RIVER. WILL CONTINUE WITH MAINLY CHANCE POPS FRIDAY MORNING FOR THIS POSSIBILITY WITH LITTLE TO NO CHANCE BY AFTERNOON AS MESOSCALE SUBSIDENCE PREVAILS. AFTER FRIDAY...THE LARGE SCALE PATTERN CONTINUES TO SUGGEST SUPPRESSION OF CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA AS A LARGE RIDGE BUILDS INTO THE AREA RESULTING IN A STRONG CAPPING INVERSION. CAN NOT RULE OUT ISOLATED/WIDELY SCATTERED DEVELOPMENT NEAR A DRYLINE WEST OF THE AREA FRIDAY-SUNDAY BUT CAP WILL BE STRONG FARTHER WEST WITH ONLY A WEAK WESTERLY WIND COMPONENT TO THE STEERING FLOW. EXPECT TEMPERATURES DURING THIS PERIOD TO ALSO RISE ABOVE NORMAL WITH 90S FOR HIGHS AND NEAR 70 FOR LOWS THROUGH DAY 7. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 90 67 92 / 70 30 30 10 HOBART OK 67 91 68 93 / 60 30 30 10 WICHITA FALLS TX 69 92 69 93 / 60 40 30 10 GAGE OK 65 89 67 93 / 70 20 30 10 PONCA CITY OK 65 87 66 90 / 70 30 30 10 DURANT OK 69 91 69 91 / 70 40 20 10 .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. JAMES
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT THU JUN 16 2005
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA. THIS HIGH RISK IS SURROUNDED
BY A MODERATE RISK.
LOCATION...
THE HIGH RISK AREA COVERS A CORRIDOR FROM NORTHWEST OKLAHOMA...
SOUTHEAST THROUGH CENTRAL...INTO SOUTHEAST OKLAHOMA. LOCATIONS
ENCOMPASSED BY A LINE EXTENDING FROM CHEROKEE... TO CHANDLER... TO
HOLDENVILLE... TO COALGATE... TO SULPHUR... TO ANADARKO... TO
CHEYENNE. ALL OTHER LOCATIONS OUTSIDE OF THIS AREA ARE UNDER THE
MODERATE RISK. THE WEATHER CONCERNS IN THIS HIGH RISK WILL EXIST
PRIMARILY THIS EVENING OVER NORTHWEST OKLAHOMA...THEN SPREAD
SOUTHEAST THROUGH THE NIGHT. LARGE HAIL AND SIGNIFICANT WIND DAMAGE
IS EXPECTED.
TIMING...
SEVERE THUNDERSTORMS CURRENTLY OVER NORTHWEST OKLAHOMA AND SOUTHWEST
KANSAS ARE EXPECTED TO ORGANIZED INTO A DAMAGING THUNDERSTORMS
COMPLEX AND SURGE TO THE SOUTHEAST THROUGH THE NIGHT.
IMPACTS...
HAIL TO THE SIZE OF SOFTBALLS WILL BE POSSIBLE WITH THE SEVERE
STORMS OVER NORTHWEST OKLAHOMA THIS EVENING...WITH THE ANTICIPATED
HAIL SIZE DECREASING WITH TIME OVERNIGHT. AT THE SAME TIME...THE
CONCERN FOR DAMAGING WIND GUSTS WILL INCREASE WITH TIME AS THE
THUNDERSTORM COMPLEX SURGES SOUTH. WIDEPSREAD THUNDERSTORM WINDS IN
EXCESS OF 60 MPH ARE EXPECTED... WITH EMBEDDED CORRIDORS OF INTENSE
THUNDERSTORM WINDS IN EXCESS OF 80 MPH... CAPABLE OF PRODUCING
STRUCTURAL DAMAGE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
READY FOR SEVERE WEATHER OPERATIONS TONIGHT.
DISCUSSION...
SEVERE THUNDERSTORMS OVER NORTHWEST OKLAHOMA AND SOUTHWEST KANSAS
WILL ORGANIZE INTO A SEVERE COMPLEX OF STORMS AND SURGE SOUTHEAST
TONIGHT. THE AIR MASS OVER THE REGION WILL CONTINUE TO BE VERY
UNSTABLE TONIGHT...AND WIND SHEAR WILL BE MORE THAN ADEQUATE FOR
ORGANIZED SEVERE STORM CLUSTERS. AS THE THUNDERSTORMS MERGE INTO A
LARGE COMPLEX THIS EVENING...THEY ARE EXPECTED MOVE SOUTHEAST NEAR
AND JUST TO THE EAST OF A STATIONARY FRONTAL BOUNDARY. THIS BOUNDARY
CURRENTLY EXTENDS FROM EXTREME SOUTHWEST KANSAS...SOUTHEAST THROUGH
WOODWARD...TO JUST EAST OF CLINTON...TO NEAR DUNCAN AND MADILL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THE STORMS...WHICH WILL
AGGRAVATE ALREADY SWOLLEN RIVERS. IF YOU LIVE NEAR FLOOD PRONE
AREAS...PAY ATTENTION TO WEATHER CONDITIONS AND SEEK HIGHER GROUND
IF WATERS RISE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE EXITING FAR SOUTHERN OKLAHOMA EARLY FRIDAY
MORNING. THERE WILL BE MUCH LOWER CHANCES FOR THUNDERSTORMS LATE
FRIDAY INTO FRIDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE TO
DECREASE OVER THE WEEKEND AS A HIGH PRESSURE RIDGE BUILDS OVER THE
CENTRAL AND SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY...JUNE 17.
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 1 W LUCIEN 36.27N 97.47W
06/16/2005 0.75 INCH GARFIELD OK AMATEUR RADIO
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1028 PM CDT THU JUN 16 2005 OKZ035-170345- KIOWA OK- 1028 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF ROOSEVELT AT 1028 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KIOWA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT THU JUN 16 2005 TXZ085-086-170345- WICHITA TX-WILBARGER TX- 1035 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF GRAYBACK AT 1035 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WICHITA AND WILBARGER COUNTIES...INCLUDING THE CITY OF ELECTRA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1038 PM CDT THU JUN 16 2005 OKZ027>031-034-035-170400- CLEVELAND OK-GRADY OK-GREER OK-KIOWA OK-MCCLAIN OK-POTTAWATOMIE OK- SEMINOLE OK- 1038 PM CDT THU JUN 16 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY...GREER... KIOWA...MCCLAIN...POTTAWATOMIE AND SEMINOLE COUNTIES. AT 1040 PM...THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS PRODUCING WIDESPREAD DAMAGING WINDS EXTENDED FROM GUTHRIE...TO OKARCHE...TO NORTH OF WEATHERFORD...TO NORTH OF CHEYENNE. THE STORMS WERE MOVING SOUTH AT 40 MPH. THESE STORMS HAVE PRODUCED WINDS UP TO 75 MPH. YOU WILL LIKELY SEE WINDS IN THE 50 TO 60 MPH RANGE...AND SOME SPOTS WILL SEE WINDS GUST OVER 75 MPH. KEEP A CLOSE EYE ON YOUR LOCAL WEATHER AND BE READY TO TAKE SHELTER QUICKLY WHEN THESE STORMS APPROACH. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 3 SSE MARSHALL 36.12N 97.60W
06/16/2005 75 MPH LOGAN OK MESONET
MEASURED BY THE OKLAHOMA MESONET.
1037 PM TSTM WND GST 3 N CASHION 35.85N 97.68W
06/16/2005 65 MPH KINGFISHER OK BROADCAST MEDIA
ESTIMATED WIND GUST BY KFOR ON HWY 33.
&&
JLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL OKEENE 36.12N 98.32W
06/16/2005 0.88 INCH BLAINE OK LAW ENFORCEMENT
&&
JLPThe Altus AFB radar (KFDR), 37 km away, was scanning. The volume nearest the first event began at 03:55 UTC.
1 hail, 1 high wind. Local standard time, as filed.
A gust front from a cluster of severe thunderstorms in Oklahoma produced strong winds across the area. The strongest gust of 67 mph was measured by the KSPS ASOS station on the north side of Wichita Falls. Several wind gusts above 60 mph were also reported. All of the wind gusts occurred well ahead of the cluster of thunderstorms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456751, 5456752.